Describing my Parkinson's


#1

Hi,   I was recently asked, by a friend, what my Parkinson's felt like? I told him that I felt like a puppet being worked by a puppeteer. When my medication was working, the strings were all tight and my movements were easy, but when my medication was wearing off, my strings were slack and tangled up, making my movements difficult and confused.

How would others describe their symptoms? (I have no tremor, just bradykinesia).

 Twinks.


#2

Hi Twinks

                My wife is a bit like you she has no tremor but has bradykinesia. Her problems are Fatigue, weakness,balance and slowness of movement. She takes 5x sinemet 100/25 and 2 amantadine daily.The thing is her tablets do little help this but she knows when her next sinemet is due beccause she feels off .Could you let me know what meds you are on to compare please?

                Thanks   Billy


#3

Hi Billy,

I can sympathise with your wife, as my meds. seem to wear off quicker these days. I went onto Madopar 100mg/25mg. last June and now take 5 a day. I also take Elderpryl 10mg. once a day. I find that when my meds. are working, I feel fine.......no fatigue, balance problems or slow movement. I do supplement my prescribed meds. with a natural Levodopa, called Mucuna Pruriens, (powder form), twice a day and find this increases the length of time that my Madopar works. My PD nurse is quite happy for me to do this. When is your wife due to see her neurologist? Maybe she needs to try something different, if she's feeling no benefit? I hope this has helped and all the best.

Twinks.

 


#4

Aye twinks 

                I feel like a car running on dirty fuel I my legs stutter and stall quiet a lot and it sets the rest of me misfiring as my arms go nuts when I try to make the legs walk can you relate to that 

ian


#5

Forgot to say I am on sinemet plus every 4hours and 2 mg of patches 

Ian 


#6

 

When on holidays or just browsing around the shops theres a strange sense that everyone is walking faster , dashing around with a seemingly endless supply of energy.  I try to keep up but its like wading through treacle, I get slower and slower and it makes me feel like I am living in some kind of parallel universe.  

I co exist with the real world but feel I am no longer a part of it.  

 


#7

Oops  6mg ropinerole , 1mg rasagline  


#8

I don't quite get those symptoms, Ian, but I know what you mean. When I'm going 'off ', my shoulder aches and my stomach starts heaving and breathing becomes laboured.

TeeHee, when I was on Ropinirole, I felt like you do. Have you thought about coming off it and trying something else? I guess Levodopa is the next logical step. I find Madopar works really well for me, but doesn't last long enough these days.

Just goes to show that every one of us is affected in different ways. Hate this wretched PD!

Twinks.


#9
Hi Teehee and Twinks, I'm now on 8mg Ropinerol. I'm feeling a bit better. If doesn't continue to be beneficial, consultant suggests levadopa (like you said Twinks). Teehee thinking of you but know you are on the road to looking after yourself.

#10

Aye twinks

             I have met many people with PD but never two identical , similaritys but never the same the only thing that has been a bit the same was a shake usually on one side to start with . But hey we're not dead   Ha ha !! Chin up folks 

Ian 


#11

Yep chin up Ian, Twinks not got an appointment for a while but i can email the PD nurse when i want. I will leave it a couple of weeks and if no change i will get onto them

                   Many thanks Billy


#12

 

Hi All - my PD affects me more when I'm out in crowds, I'm so unsteady while walking and feel so self conscious It tends to make me feel more unsteady, yet I'm fairly ok in my own enviroment. Weird or what?

Sheila